Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 18, NWS Flagstaff, AZ

June 13, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2006, 3:37 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 14, 2006, 3:07 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2006, 3:37 PM MST (22:37 UTC)
In effect from
Jun 14, 2006, 3:07 AM MST
Expired
Jun 14, 2006, 8:00 PM MST
In force
17 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4606 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 132237
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 PM MST TUE JUN 13 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF WESTERN ARIZONA
WEDNESDAY...

.A LATE SEASON TROUGH OF LOW PRESSURE WILL AFFECT ARIZONA
WEDNESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE
MORNING...WITH GUSTS OVER 40 MPH FROM FLAGSTAFF NORTHWEST AND
WEST. AREAS OF BLOWING DUST AND/OR SAND ARE POSSIBLE WITH THE
STRONGEST GUSTS.

AZZ004-006-007-015-140645-
/O.NEW.KFGZ.WI.Y.0018.060614T1800Z-060615T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK
337 PM MST TUE JUN 13 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE MORNING
WITH GUSTS FROM 40 TO 45 MPH COMMON DURING THE AFTERNOON. WINDS
WILL SLOWLY SUBSIDE AFTER SUNSET WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
5 follow-up statements
000 
WWUS75 KFGZ 140634
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1134 PM MST TUE JUN 13 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF WESTERN
ARIZONA WEDNESDAY...

.A LATE SEASON TROUGH OF LOW PRESSURE WILL AFFECT ARIZONA
WEDNESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE
MORNING...WITH GUSTS OVER 40 MPH FROM THE MOGOLLON RIM NORTHWARD. AREAS
OF BLOWING DUST OR SAND ARE POSSIBLE WITH THE STRONGEST
GUSTS...ESPECIALLY IN VALLEY AREAS.

AZZ005-009-012-013-016-039-040-141445-
/O.EXA.KFGZ.WI.Y.0018.060614T1800Z-060615T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
1134 PM MST TUE JUN 13 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE
MORNING WITH GUSTS FROM 40 TO 45 MPH COMMON DURING THE AFTERNOON.
WINDS WILL SLOWLY SUBSIDE AFTER SUNSET WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004-006-007-015-141445-
/O.CON.KFGZ.WI.Y.0018.060614T1800Z-060615T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1134 PM MST TUE JUN 13 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE
MORNING WITH GUSTS FROM 40 TO 45 MPH COMMON DURING THE AFTERNOON.
WINDS WILL RAPIDLY SUBSIDE AFTER SUNSET WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 141007
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
307 AM MST WED JUN 14 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN ARIZONA
TODAY...

.A LATE SEASON TROUGH OF LOW PRESSURE WILL AFFECT ARIZONA
TODAY. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AFTER MID
MORNING...WITH GUSTS TO OVER 40 MPH FROM THE MOGOLLON RIM
NORTHWARD. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE WITH THE
STRONGEST GUSTS...ESPECIALLY IN VALLEY AREAS.

AZZ010-017-141815-
/O.EXB.KFGZ.WI.Y.0018.060614T1600Z-060615T0300Z/
CHINLE VALLEY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
SHOW LOW...GREER...PINETOP
307 AM MST WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH AFTER MID MORNING
WITH GUSTS FROM 40 TO 50 MPH COMMON DURING THE AFTERNOON. WINDS
WILL SLOWLY SUBSIDE AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-012-013-015-016-039-040-141815-
/O.EXT.KFGZ.WI.Y.0018.060614T1600Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
307 AM MST WED JUN 14 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH AFTER MID MORNING
WITH GUSTS FROM 40 TO 50 MPH COMMON DURING THE AFTERNOON. WINDS
WILL SLOWLY SUBSIDE AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 141812
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1112 AM MST WED JUN 14 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN
ARIZONA TODAY...

.A TROUGH OF LOW PRESSURE WILL AFFECT ARIZONA TODAY. STRONG
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP WITH GUSTS TO OVER 40 MPH
FROM THE MOGOLLON RIM NORTHWARD. AREAS OF BLOWING DUST OR SAND ARE
POSSIBLE WITH THE STRONGEST GUSTS...ESPECIALLY IN VALLEY AREAS.

AZZ004>007-009-010-012-013-015>017-039-040-150300-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
1112 AM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS
FROM 40 TO 50 MPH DURING THE AFTERNOON. WINDS WILL SLOWLY SUBSIDE
AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 142230
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST WED JUN 14 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN ARIZONA
THIS AFTERNOON AND AGAIN ON THURSDAY...

.A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL AFFECT ARIZONA
TODAY AND THURSDAY. STRONG SOUTHWEST WINDS WILL CONTINUE THIS
AFTERNOON AND EVENING WITH GUSTS TO AROUND 40 MPH. AREAS OF
BLOWING DUST OR SAND ARE POSSIBLE WITH THE STRONGEST GUSTS. WINDS
WILL DIMINISH OVERNIGHT BUT BECOME STRONG AND GUSTY AGAIN ON
THURSDAY...ESPECIALLY IN THE EASTERN PORTION OF ARIZONA.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE THROUGH 3 PM
MST INCLUDE:

WINDOW ROCK.....47 MPH
FLAGSTAFF.......44 MPH
SHOW LOW........44 MPH 
WINSLOW.........40 MPH


AZZ012-013-016-017-040-150300-
/O.NEW.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
330 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET THIS EVENING.

FOR THURSDAY...EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH IN THE AFTERNOON. WINDS WILL SLOWLY
SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-014-018-150600-
/O.NEW.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...PAYSON...STRAWBERRY...YOUNG
330 PM MST WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH THURSDAY AFTERNOON. WINDS WILL SLOWLY SUBSIDE AFTER
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-015-039-150300-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
FLAGSTAFF...WILLIAMS...MUNDS PARK...NAVAJO N.M.
330 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

DB
000 
WWUS75 KFGZ 150317
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
817 PM MST WED JUN 14 2006

...WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN ARIZONA
AGAIN ON THURSDAY...

.A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL AFFECT
ARIZONA THROUGH THURSDAY. SOUTHWEST WINDS WILL CONTINUE TO
DECREASE TONIGHT INTO THE 5 TO 15 MPH RANGE BY LATE EVENING AND
TODAYS WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. STRONG AND
GUSTY SOUTHWEST WINDS WILL DEVELOP AGAIN ON THURSDAY...ESPECIALLY
IN THE EASTERN PORTION OF ARIZONA.

SOME PEAK WIND GUSTS RECEIVED BY THE NATIONAL WEATHER SERVICE THROUGH
8 PM MST INCLUDE:

WINDOW ROCK.....49 MPH 
FLAGSTAFF.......44 MPH 
SHOW LOW........44 MPH 
WINSLOW.........44 MPH 
ST JOHNS........43 MPH

AZZ012-013-016-017-040-151130-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
/O.CON.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
817 PM MST WED JUN 14 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
THURSDAY...

SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...REMAINING
IN THE 5 TO 15 MPH RANGE OVERNIGHT. THE WIND ADVISORY FOR TODAY
HAS BEEN ALLOWED TO EXPIRE. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM
TO 8 PM MST THURSDAY.

FOR THURSDAY...EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH IN THE AFTERNOON. WINDS WILL SLOWLY
SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-015-039-150430-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
FLAGSTAFF...WILLIAMS...MUNDS PARK...NAVAJO N.M.
817 PM MST WED JUN 14 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL
CONTINUE TO DECREASE THIS EVENING...REMAINING IN THE 5 TO 15 MPH
RANGE OVERNIGHT. IT WILL BE BREEZY AGAIN ON THURSDAY...BUT SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. 

$$

AZZ011-014-018-151130-
/O.CON.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...PAYSON...STRAWBERRY...YOUNG
817 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY.

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH BY THURSDAY AFTERNOON. WINDS WILL SLOWLY SUBSIDE
AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:05 PM MST, 32 minutes earlier.

Area forecast discussion, Jun 13, 3:05 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST TUE JUN 13 2006

.SYNOPSIS...EXPECT WINDY CONDITIONS THROUGH THURSDAY ALONG WITH A
VERY SLIGHT CHANCE OF DRY THUNDERSTORMS. A SLIGHT WARMING TREND AND
MUCH LESS WINDY CONDITIONS WILL DEVELOP AT THE END OF THE WEEK AND
INTO NEXT WEEKEND.

&&

.DISCUSSION...PLUME OF HIGHER PW/SURFACE DEWPOINTS REMAINS ACROSS
WESTERN AND CENTRAL ARIZONA THIS AFTERNOON. WARM AIR ALOFT HAS
INHIBITED ANY CONVECTION...BUT THERE ARE SOME VIRGA POCKETS
DEVELOPING...AND WE WILL KEEP IN 10 PERCENT POPS THIS EVENING.
PLUME WILL SLOWLY SHIFT EAST THROUGH THURSDAY...WITH THE CAP ERODING
SLIGHTLY. AT THE SAME TIME...MUCH DRIER AIR WILL REPLACE THIS
AIRMASS FROM THE WEST. WE WILL SHIFT THE 10 PERCENT POPS ALONG WITH
THE PLUME...WE DO NOT EXPECT A SIGNIFICANT DRY LIGHTNING OUTBREAK AT
THIS POINT. THE OTHER SITUATION IS WINDS. AS THE TROUGH TO OUR WEST
MOVES TOWARD ARIZONA...700 MB WINDS WILL CONTINUE TO INCREASE AND
WILL LIKELY PEAK ON THURSDAY. WE WILL ISSUE A WIND ADVISORY FOR THE
WESTERN ZONES TOMORROW...AND A MORE WIDESPREAD ADVISORY WILL LIKELY
BE NEEDED FOR THURSDAY. BEHIND THIS TROUGH...A DRY AND STABLE
PACIFIC RIDGE WILL PUSH INLAND FOR WARM WEATHER...AND LESS WINDS
INTO NEXT WEEKEND. PETERSON.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT STRONG SOUTHWEST WINDS
TOMORROW OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH IN THE AFTERNOON.
THERE WILL ALSO BE SMOKE LAYERS NORTHEAST OF THE POTATOE FIRE (30
MILES SOUTH OF KINW). DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY UNTIL 7 PM
MST FOR AZ FWX ZONES AZZ104>109-112-115.

RED FLAG WARNING WEDNESDAY FROM 11 AM MST UNTIL 8 PM MST ALL FGZ FWX
ZONES EXCEPT AZZ116>118.

&&
Hazardous weather outlook, Jun 13, 7:10 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
710 AM MST TUE JUN 13 2006

AZZ004>018-037>040-140700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
710 AM MST TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...

.DAY ONE...TODAY
A RED FLAG WARNING HAS BEEN POSTED FOR MUCH OF THE AREA WEST OF A
LINE FROM KAYENTA TO WINSLOW TO PRESCOTT. AFTERNOON WINDS FROM THE
SOUTH AND SOUTHWEST AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL
COMBINE WITH VERY LOW HUMIDITIES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.  REFER TO THE RED FLAG WARNING PRODUCT (PHXRFWFGZ) FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
ON WEDNESDAY...SOUTHWEST WIND SPEEDS FROM 15 TO 30 MPH WITH GUSTS TO
AROUND 45 MPH ARE PROBABLE OVER MUCH OF NORTHERN ARIZONA AND MAY
NECESSITATE THE ISSUANCE OF A WIND ADVISORY. ALSO...A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ALL OF NORTHERN ARIZONA FOR AREAS BELOW
6500 FEET.

THURSDAY SHOULD BE THE LAST DAY OF STRONG SOUTHWEST WINDS WITH
TRANQUIL AND DRY WEATHER FRIDAY THROUGH MONDAY.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:29 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai9 hr
Jun 13, 2:28 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai30 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.